Alert archive / Maine / Storm Warnings in 2014
Storm Warning 4, NWS Gray, ME
NWS Gray, ME issued this storm warning at Oct 22, 2014, 8:04 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2014, 8:04 PM EDT (00:04 UTC)
- Expired
- Oct 23, 2014, 9:36 AM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS71 KGYX 230004 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 804 PM EDT WED OCT 22 2014 ...STORM FORCE WINDS OVER THE OUTER WATERS EXPECTED INTO THURSDAY... ANZ150-152-154-231415- /O.UPG.KGYX.GL.W.0025.000000T0000Z-141023T2200Z/ /O.NEW.KGYX.SR.W.0004.141023T0004Z-141023T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 804 PM EDT WED OCT 22 2014 ...STORM WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151-153-231415- /O.CON.KGYX.GL.W.0025.000000T0000Z-141023T2200Z/ PENOBSCOT BAY-CASCO BAY- 804 PM EDT WED OCT 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
825 WHUS71 KGYX 230719 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 AM EDT THU OCT 23 2014 ANZ150-152-154-231800- /O.EXT.KGYX.SR.W.0004.000000T0000Z-141023T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EDT THU OCT 23 2014 ...STORM WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...13 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151-153-232130- /O.CON.KGYX.GL.W.0025.000000T0000Z-141023T2200Z/ PENOBSCOT BAY-CASCO BAY- 319 AM EDT THU OCT 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
642 WHUS71 KGYX 231336 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 936 AM EDT THU OCT 23 2014 ANZ150-152-154-232200- /O.CAN.KGYX.SR.W.0004.000000T0000Z-141023T1800Z/ /O.EXA.KGYX.GL.W.0025.000000T0000Z-141023T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 936 AM EDT THU OCT 23 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-232200- /O.CON.KGYX.GL.W.0025.000000T0000Z-141023T2200Z/ PENOBSCOT BAY-CASCO BAY- 936 AM EDT THU OCT 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ES
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Oct 22, 3:09 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 22, 3:09 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
309 PM EDT WED OCT 22 2014
.SYNOPSIS...
A COASTAL LOW WILL BRING A PROLONGED PERIOD OF RAIN THROUGH THE
END OF THE WEEK. THE SYSTEM WILL FINALLY DRIFT OFF INTO THE
MARITIMES FRIDAY NIGHT. A COLD FRONT CROSSES THE REGION SUNDAY.
HIGH PRESSURE BUILDS IN FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BANDS OF LIGHT RAIN AND DRIZZLE CONTINUE TO PIVOT ONSHORE AHEAD OF
THE SLOW-MOVING OCEAN STORM SITUATED OFF THE MID ATLANTIC COAST AT
18Z. MODELS ARE IN GOOD AGREEMENT THAT THE BAND OF HEAVIER RAIN
ENTERING SOUTHERN NEW ENGLAND AT MOMENT WILL MOVE NORTH AND REACH
SOUTHERN SECTIONS OF OUR FORECAST AREA AFTER MIDNIGHT. NORTH
NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH ALONG THE COAST WITH
A FEW GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE BAND OF HEAVIER RAIN WILL PRESS SLOWLY NORTH ACROSS THE AREA
ON THURSDAY AHEAD OF THE UPPER LOW WITH HEAVIEST QPF FOCUSED
ACROSS NORTHERN AND EASTERN ZONES. EXPECT WE'LL SEE SOME PONDING
OF WATER AND POOR DRAINAGE FLOODING WITH THE RAINFALL WITH SMALLER
RIVERS AND STREAMS APPROACHING BANKFULL. STORM TOTAL RAINFALL IN
THE FLOOD WATCH AREA STILL LOOKS TO BE BETWEEN 2 AND 4 INCHES WITH
LOCALLY HIGHER AMOUNTS. RAIN TAPERS TO SHOWERS THURSDAY NIGHT AS
THE BEST UPPER SUPPORT EXITS THE AREA.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ON FRIDAY THE LARGE UPPER LOW THAT HAS BEEN BRINGING RAIN TO THE
REGION WILL PEEL OFF TO THE NORTHEAST. HEAVY RAIN WILL QUICKLY TAPER
OFF TO LIGHTER SHOWERS ACROSS MUCH OF THE AREA EXCEPT FOR THE
MOUNTAINS AND FOOTHILLS WHICH WILL STILL SEE A BETTER CHANCE OF
PRECIPITATION THROUGH THE NIGHT.
ALMOST AS SOON AS THE FIRST UPPER LOW EXITS THE AREA A SECOND ONE
BARRELS OUT OF CENTRAL CANADA...KEEPING CLOUDS IN THE REGION AND
SPREADING MORE SHOWERS ACROSS NEW ENGLAND FOR THE WEEKEND. THIS
SYSTEM LOOKS MORE DEPENDENT ON LOCAL UPSLOPE EFFECTS WITH MUCH
LESS OVERALL PRECIPITATION AND IMPACTS EXPECTED THAN THE CURRENT
STORM SYSTEM. WE WILL SEE A PERIOD OF FROZEN PRECIPITATION BOTH
SATURDAY AND SUNDAY MORNINGS IN THE HIGHEST PEAKS WITH
ACCUMULATIONS OF PERHAPS A HALF INCH ON SUNDAY. ONCE AGAIN SHOWERS
TAPER OFF TO JUST THE MOUNTAINS BEFORE ENDING BY MONDAY MORNING.
HIGH PRESSURE KEEPS THINGS DRY MONDAY AND TUESDAY. AS WE NEAR
HALLOWEEN AND GO FARTHER OUT IN TIME THE MODELS AND THEIR
INDIVIDUAL PERTURBATIONS ARE LESS AND LESS IN AGREEMENT WITH EACH
OTHER. HOWEVER...BASED ON CLIMATOLOGY AND PERSISTENCE IT IS NOT A
STRETCH TO SAY THAT WE WILL LIKELY BE UNDER THE INFLUENCE OF
ANOTHER LARGE TROUGH BY THE END OF THE MONTH. PLENTY OF LOW LEVEL
MOISTURE WILL KEEP TEMPERATURES FROM STRAYING TO0 MUCH BELOW 35 OR
TOO MUCH HIGHER THAN 55...WHICH IS PRETTY CLOSE TO NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...MVFR WITH AREAS OF IFR EXPECTED IN RAIN THROUGH
THURSDAY NIGHT. SFC WINDS WILL GUST UP TO 30 KT AT TIMES THROUGH
THURSDAY.
LONG TERM...IMPROVEMENT TO VFR WITH WORSE CONDITIONS FRIDAY AND
INTO THE WEEKEND FOR MOUNTAIN TERMINALS IN LINGERING SHOWERS AND
FOG. VFR FOR ALL SITES MONDAY OUTSIDE OF NORMAL MORNING VALLEY
FOG.
&&
.MARINE...
SHORT TERM...NORTH TO NORTHEAST WINDS WILL INCREASE WITH SEAS
BUILDING TO 10 TO 15 FT ON THE OUTER WATERS AS THE LOW
INTENSIFIES AND MOVES THROUGH THE GULF OF MAINE. GALE WARNING
REMAINS IN EFFECT.
LONG TERM...SMALL CRAFT CONDITIONS FRIDAY WILL DROP OFF LATE THAT
NIGHT. WINDS AND SEAS BRIEFLY FLIRT WITH SCA CONDITIONS AGAIN
LATE SATURDAY NIGHT/SUNDAY MORNING AS ANOTHER SURFACE LOW QUICKLY
CROSSES THE GULF OF MAINE.
&&
.HYDROLOGY...
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH SOME
LOCATIONS IN EXCESS OF 5 INCHES. WHILE THIS RAIN WILL NOT FALL
QUICKLY ENOUGH TO CAUSE FLASH FLOODING... THE CUMULATIVE EFFECT OF
THIS MUCH RAIN OVER THE NEXT SEVERAL DAYS MAY BE ENOUGH TO BRING
SOME STREAMS AND SMALLER RIVERS INTO FLOOD. A FLOOD WATCH REMAINS
IN EFFECT THROUGH THURSDAY...WHEN THE HEAVIEST RAIN IS LIKELY TO
OCCUR.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE ONLY EXPECTED TO RISE TO AROUND 9.5 FEET OR SO DURING
THE HEIGHT OF THE STORM. WITH A HIGHEST SURGE OF AROUND 1 FOOT...
OCCURRING AT LOW TIDE ...COASTAL FLOODING IS NOT EXPECTED.
HOWEVER... THE PERSISTENT NORTHEAST FLOW MAY CAUSE A SURGE OF MORE
THAN 1 FOOT AND WILL COMBINE WITH 10 TO 15 FT WAVES TO CREATE THE
POTENTIAL FOR SPLASHOVER AND BEACH EROSION. THE MOST LIKELY AREAS
TO BE IMPACTED WILL BE THE SEACOAST OF NEW HAMPSHIRE AND YORK
COUNTY MAINE. I'VE ISSUED A COASTAL FLOOD STATEMENT FOR THE 11 PM
HIGH TIDE TONIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ007>009-012>014-
018>028.
NH...FLOOD WATCH THROUGH THURSDAY EVENING FOR NHZ004-006-008>010-
013-014.
MARINE...GALE WARNING UNTIL 6 PM EDT THURSDAY FOR ANZ150>154.
&&
SCHWIBS/HANESHazardous weather outlook, Oct 22, 3:00 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 300 PM EDT WED OCT 22 2014 MEZ007>009-012>014-018>022-NHZ004-006-008>010-013-231900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 300 PM EDT WED OCT 22 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ001>003-005-007-231900- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- SULLIVAN- 300 PM EDT WED OCT 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-231900- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 300 PM EDT WED OCT 22 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. BEACH EROSION AND SPLASHOVER IS POSSIBLE AROUND HIGH TIDE DUE TO WAVE ACTION. HIGH TIDE IS AT 11:08 PM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. BEACH EROSION AND SPLASHOVER IS POSSIBLE AROUND HIGH TIDE DUE TO WAVE ACTION. HIGH TIDE IS AT 11:21 AM EDT THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-231900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 PM EDT WED OCT 22 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:23 AM EDT | Coastal Flood Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 11 hr |
| Oct 23, 2:35 PM EDT | Coastal Flood Statement | GYX | Cumberland, York | 12 hr |
| Oct 23, 3:22 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 3 more | 3 hr |
| Oct 23, 7:34 AM EDT | Areal Flood Advisory | GYX | Rockingham | 3 hr |
| Oct 23, 11:28 AM EDT | Areal Flood Warning | GYX | Merrimack, Sullivan | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.